Arizona, 2006Heavy Rain in Arizona, August 13, 2006
August 13, 2006 · NWS FGZ · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 13, 9:45 AM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 13, 9:45 AM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
945 AM MST SUN AUG 13 2006
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER MUCH OF
ARIZONA TODAY. EXPECT A SLIGHT DRYING TREND WITH ONLY ISOLATED
THUNDERSTORMS IN WESTERN ARIZONA...AND MORE COVERAGE ACROSS THE
CENTRAL AND EASTERN PART OF THE STATE. FOR MONDAY THROUGH
THURSDAY...DRIER AIR WILL CONTINUE TO PUSH INTO WESTERN AND CENTRAL
ARIZONA DECREASING CHANCES FOR THUNDERSTORMS...WITH HIGHER CHANCES
OF THUNDERSTORMS CONTINUING IN THE EAST.
&&
.DISCUSSION...SATELLITE AND PWAT IMAGERY PRODUCTS SHOW DRIER AIR
STILL IN PLACE OVER THE NW CORNER OF THE FORECAST AREA...AND THE
HIGHEST AMOUNTS OF ATMOSPHERIC MOISTURE OVER EASTERN SECTIONS.
ADDITIONAL MOISTURE IS SPREADING NORTHWARD OVER THIS AREA...
ESPECIALLY IN THE MID-LEVELS...DUE TO THUNDERSTORM ACTIVITY LAST
NIGHT OVER NORTHERN MEXICO. CONFLUENCE AXIS STILL IN PLACE OVER
CENTRAL AZ SEPARATING THE TWO AIR STREAMS. PWAT VALUES HOVERING NEAR
CLIMATOLOGY WITH ABOVE AVERAGE VALUES IN THE EAST AND BELOW NORMAL
VALUES NW. SOUNDINGS AND MODEL DATA SHOW ADEQUATE INSTABILITY TODAY
MOST AREAS EXCEPT FAR NW CORNER FOR THUNDERSTORM ACTIVITY. AGAIN
THINKING THAT STORMS IN THE WEST WILL BE STRUGGLING WITH STRONGER
WINDS ALOFT AND DRY AIR ENTRAINMENT INTO UPDRAFTS FOR WEAKER AND
MORE ISOLATED ACTIVITY...WHILE TOWARD THE NM BORDER THIN CAPE
PROFILE SUGGESTS THE POTENTIAL AGAIN FOR HEAVY RAIN. IN BETWEEN...A
FEW STORMS WILL LIKELY MAXIMIZE THE WIND SHEAR WITH INSTABILITY FOR
SOME SMALL HAIL PRODUCTION. ALL IN ALL...SETTING UP TO BE A SIMILAR
DAY TO YESTERDAY...WITH PERHAPS MORE COVERAGE CENTRAL AND EASTERN
PORTIONS THAN YESTERDAY...ALONG WITH MORE ACTIVITY IN YAVAPAI
COUNTY. WILL UPDATE GRIDS/ZONES TO SHOW A LITTLE MORE ACTIVITY
TODAY...OTHERWISE SHORT-TERM LOOKS IN GOOD SHAPE. STAUDENMAIER
&&
.AVIATION...FOR THE 18Z PACKAGE...EXPECT SCATTERED THUNDERSTORMS TO
INCREASE IN COVERAGE ACROSS THE AREA THROUGH 21Z...ESPECIALLY EAST
OF A LINE FROM KPRC TO THE KGCN. THESE STORMS WILL PRODUCE HEAVY
RAINS...WITH LINGERING FOG AND LOW CIGS OVERNIGHT IN FAVORED
LOCATIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
BK
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 13, 10:00 AM MST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SUN AUG 13 2006
AZZ004>018-037>040-140700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SUN AUG 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A MOIST AIR MASS WILL REMAIN ACROSS NORTHERN ARIZONA TODAY. AS A
RESULT...EXPECT SCATTERED THUNDERSTORMS ACROSS NORTHERN
ARIZONA...ESPECIALLY CENTRAL AND EAST CENTRAL PORTIONS OF THE STATE.
ALTHOUGH SMALL HAIL MAY ACCOMPANY A FEW OF THE STORMS...THE MAIN
THREAT TODAY WILL BE BRIEF HEAVY RAIN AND THE POSSIBILITY OF FLASH
FLOODING. AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE PAST
FEW DAYS WILL BE MOST VULNERABLE TO POTENTIAL FLASH FLOODING ISSUES
IN THE EVENT OF HEAVY RAINFALL TODAY. STORMS TODAY WILL GENERALLY
MOVE FROM SOUTHWEST TO NORTHEAST OFF THE HIGHER TERRAIN AND INTO THE
LOWER VALLEYS ACROSS NORTHERN ARIZONA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DRIER AIR WILL CONTINUE TO FILTER INTO CENTRAL PORTIONS OF THE STATE
THROUGH THE BEGINNING OF THIS PERIOD...HOWEVER THUNDERSTORMS ARE
STILL EXPECTED ON A DAILY BASIS...ESPECIALLY EAST SECTIONS. EXPECT
ISOLATED TO SCATTERED THUNDERSTORMS GENERALLY IN THE AFTERNOON AND
EVENING HOURS...ESPECIALLY ACROSS CENTRAL AND EASTERN PORTIONS OF
NORTHERN ARIZONA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
STAUDENMAIER
Heavy Rain, Navajo
- When
- August 13, 2:00 PM MST to 4:00 PM MST
- Where
- Navajo County, Pinetop
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.400, -110.321 (the zone’s center; the record gives no point)
Heavy rain caused street flooding to the top of tires in Pinetop-Lakeside. Roads were blocked by high water and water entered a few homes.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, August 13, 20061 injured · $246,000 · 1.75 in hail · 11 events
- Flash Flood in New Mexico, August 13, 2006$300,000 · 1 event
- Flash Flood in New Mexico, August 13, 2006$80,000 · 1 event
- Flash Flooding and Damaging Wind in Texas, August 13 to 14, 2006$61,000 · 52 kt wind · 6 events
- Damaging Wind and Strong Wind in Kansas, August 13, 2006$44,000 · 61 kt wind · 2 events
- Damaging Wind in Arizona, August 13, 2006$37,000 · 52 kt wind · 1 event
- Lightning Strike in Florida, August 13, 20062 injured · 1 event
- Damaging Wind and Lightning Strike in Arkansas, August 13, 20061 injured · 61 kt wind · 2 events
- Flood and Hail in Kansas, August 13 to 14, 200669 kt wind · 7 events
- Hail and Damaging Winds in Kansas, August 13, 20061.75 in hail · 5 events
- Damaging Winds in Missouri, August 13, 2006$11,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 13, 200652 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5529560.